You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Peripheral Neuropathy in an Adolescent Treated With Linezolid

Linam, W Matthew MD*†; Wesselkamper, Kristen MD‡; Gerber, Michael A. MD*

Pediatric Infectious Disease Journal:
doi: 10.1097/INF.0b013e3181945999
Instructive Case
Abstract

The increased incidence of methicillin-resistant Staphyloccocus aureus infections may increase linezolid use in children. Peripheral neuropathy is a rare adverse effect of linezolid therapy and is more frequent with prolonged courses. We present an adolescent with peripheral neuropathy after 4 months of linezolid therapy and review the literature related to linezolid-induced neuropathies. Children receiving long-term linezolid therapy should be monitored for neuropathy.

Author Information

From the Divisions of *Pediatric Infectious Diseases, †Healthcare Quality and Clinical Effectiveness, and ‡Pediatric Neurology, Cincinnati Children's Hospital Medical Center, Cincinnati, OH.

Accepted for publication November 7, 2008.

Address for correspondence: W. Matthew Linam, MD, Division of Pediatric Infectious Diseases, Cincinnati Children's Hospital Medical Center, 3333 Burnet Ave, MLC 5019, Cincinnati, OH 45229-3039. E-mail: matt.linam@cchmc.org.

© 2009 Lippincott Williams & Wilkins, Inc.